Any advice kindly welcome : I had... - British Tinnitus ...

British Tinnitus Association

6,213 members3,511 posts

Any advice kindly welcome

SherylT profile image

I had severe hearing loss overnight in my left ear, dizzy spells, nausea etc… Seen ENT specialist who is now treating me for Menieres. I’m been prescribed Betahistine 16mg three times a day, it’s only been four days, however I’ve had headaches, and an upset tummy each time I take one with food. Has anyone else had these symptoms ? regards Sheryl

12 Replies

Yes I couldn’t take that medicine. If your getting upset stomach it’s not wise to continue. I take Stemetil for dizzy spells or trade name is Prochlorperazine . I’m ok with those . Do you have any tinnitus as well. I only take medicine if the dizziness is bad because medicines upset the tinnitus . Hope some of this helps 😊

SherylT profile image
SherylT in reply to rabbits65

Hello, yes I do have tinnitus and I have been sticking with the Betahistine, I perhaps needed a few more days for the drug to work and finally I feel a bit more positive 😀

rabbits65 profile image
rabbits65 in reply to SherylT

Pleased you sound a bit better 😊

Hello Sheryl, Sorry to hear about you being treated for Menieres, I have lived with this since the age of 24yrs old, now stable after being put on 4 a day. Still get dizzy spells but think Stress-related more than ear, only advice i can give you in the early stages as you are in , try not to worry as this causes nausea & dizzyness. If you get attack lay down on the bed and open windows colder the better will pass. Wishing you all the best. take one day at a time.

SherylT profile image
SherylT in reply to Bristolboy5

Hi there ! I do get out of bed far slower than I used to lol, I’ve always been super active however realising I need to take things a lot slower, getting there, thank you 🙃

Bristolboy5 profile image
Bristolboy5 in reply to SherylT

Very Wise that SherylT I learned that from early on, Biggest thing I hated about this disease is it can attack anytime without warning. Sometimes I forget when in bed and turn over, luckily only briefly, but have done it in my sleep.

medicines.org.uk/emc/produc...

Hi Sheryl

Please read the above, it does say you can take it with a meal, or later. I took this at first and was fine with it. Consult at first with a chemist, who knows more about drugs than the doctor. If you can work out the timing without being sick, perhaps midway between meals? Then you'll feel more comfortable. If it persists, after say 4-5 days then I think you need to go back to your doctor.

Drink plenty of water. Take it easy, literally....chill out. Stress is not welcome, it makes it worse. But you do seem very calm from your writings. PS I am not a doctor. Take care of yourself.

SherylT profile image
SherylT in reply to Spurdog1

Thank you for all of your advice, I think keeping hydrated is key definitely, remaining positive 👍

I’m just writing to confirm what others have said (though I’ve never been on that particular drug), and to add that, once you’re feeling a bit more yourself, you should be told about brain training exercises which will help your brain to believe what your eyes are telling you and not your ears.

SherylT profile image
SherylT in reply to Happyrosie

That’s great advice, thank you 🤓

When you had severe hearing loss did they prescribe steroids at all? I only ask because I was given a high dose for a week which improved my hearing within 3 days.

SherylT profile image
SherylT in reply to Sweep123

Hi there, no I had the tests including MRI and I saw the audiologist who diagnosed Ménière’s disease .. Im now into my second week of Betahistine and I am feeling far better. 😀

You may also like...